MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,8 FLUT,5.0MMX 13CM; BURR,SURGICAL

ARTHREX, INC. BUR,OVAL,FLUSHCUT,8 FLUT,5.0MMX 13CM; BURR,SURGICAL
Model Number BUR,OVAL,FLUSHCUT,8 FLUT,5.0MMX 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a shoulder surgery the burr broke when shaving of the acromion.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-8500foe burr, oval, flushcut¿, 8 flute, 5.0 mm x 13 cm serial/batch number (b)(6) was received for investigation.Functional testing was not performed due to device damage.Visual inspection revealed that the outer tube hood was bent, indicating excessive side loading force was applied.The most likely cause(s) of the observed and reported failure are user error, misaligned insertion, or excessive force to leverage/pry the device.

Brand Name
BUR,OVAL,FLUSHCUT,8 FLUT,5.0MMX 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20226786
Report Number1220246-2024-07656
Device Sequence Number14301195
Product Code GFF
UDI-Device Identifier00888867043824
UDI-Public00888867043824
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,8 FLUT,5.0MMX 13CM
Device Catalogue NumberAR-8500FOE
Device Lot Number15290994
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown